Alert archive / Mississippi / Flash Flood Warnings in 2017

Flash Flood Warning 23, NWS Jackson, MS

April 3, 2017Covington County, Jones County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 3, 2017, 3:20 AM CDT for Covington County, Jones County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2017, 3:20 AM CDT (08:20 UTC)
Expired
Apr 3, 2017, 6:15 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Covington County, MS, Jones County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 4:25 AM CDTFLASH FLOOD2 Nne Laurel, MSREPORT OF WATER BACKING UP INTO A HOME ON WEST 21ST STREET IN LAUREL.
Apr 3, 4:54 AM CDTFLASH FLOODLaurel, MS15 HOMES WERE THREATEN FROM FLOODING IN THE CITY OF LAUREL.
Apr 3, 5:40 AM CDTFLASH FLOOD2 Ssw Laurel, MSREPORT OF A FOOT OF WATER ENTERING THE HARDEE'S RESTAURANT ON HIGHWAY 11.
Apr 3, 5:40 AM CDTFLASH FLOODLaurel, MSCITY STREETS WERE FLOODED IN THE CITY LIMITS AND WERE RECEDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 65 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2436 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2436 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
480 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
333 m²/s²
Significant tornado parameter
4.6
Supercell composite
19.5

Open this sounding in Storm Lab

The text

As transmitted.

798 
WGUS54 KJAN 030820
FFWJAN
MSC031-067-031115-
/O.NEW.KJAN.FF.W.0023.170403T0820Z-170403T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
320 AM CDT MON APR 3 2017

The National Weather Service in Jackson has issued a

* Flash Flood Warning for...
  Covington County in southeastern Mississippi...
  Jones County in southeastern Mississippi...

* Until 615 AM CDT

* At 319 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Two to four inches of rain have 
  fallen, especially across portions of Covington County. Flash 
  flooding is expected to begin shortly.

* Some locations that will experience flooding include...
  Laurel, Ellisville, Collins, Mount Olive, Sandersville,
  Eastabuchie, Ovett, Mill Creek, Sanford, Tuckers Crossing, Lone
  Star, Moselle, Soso and Seminary.

Additional rainfall amounts of two to five inches are possible in 
the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3154 8960 3162 8976 3177 8976 3183 8894
      3143 8894 3143 8958

$$

DC
1 follow-up statement
133 
WGUS74 KJAN 031113
FFSJAN

Flash Flood Statement
National Weather Service Jackson MS
613 AM CDT MON APR 3 2017

MSC031-067-031123-
/O.EXP.KJAN.FF.W.0023.000000T0000Z-170403T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Covington MS-Jones MS-
613 AM CDT MON APR 3 2017

...THE FLASH FLOOD WARNING FOR COVINGTON AND JONES COUNTIES WILL
EXPIRE AT 615 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3154 8960 3162 8976 3177 8976 3183 8894
      3143 8894 3143 8958

$$

DC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 1:33 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 3, 1:33 AM CDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
133 AM CDT Mon Apr 3 2017

.UPDATE...
Updated for 06Z aviation discussion.

&&

.AVIATION...
06Z TAF discussion:
Ongoing thunderstorm activity will continue to affect TAF sites
with gusty winds and periods of lower visibility and variable
ceilings. For the most part, expect MVFR to IFR conditions around
heavier thunderstorms, with MVFR conditions prevailing until
thunderstorms move east of each TAF site. There is a chance for BR
or lower ceilings to develop by early Monday morning as the rain
diminishes, but confidence in this is low. Gusty winds from the
southwest are expected through the afternoon on Monday, with
speeds dropping below 10 kts by 00Z Tuesday. Amendments may be
necessary to account for trends in thunderstorm development
through Monday morning. /NF/

&&

.DISCUSSION...

MCS was moving through the central portions of the CWA which was
bringing some heavy rainfall rates and some severe weather. Some
of those rates were around 2-3+ inches per hour. So have made
some adjustments to pops and will expand the FFA to the east some
taking the heavy rainfall rates in mind. Otherwise made slight
adjustments to overnight lows. The MCS should depart the region by
7 am./17/

Prior discussion below:

showed an Intense Storm System approaching from the Southern
Plains region. Strong to Severe convection was taken place across
the ArkLaTex into our western areas. A solid line of Severe Storms
extended across Western Louisiana. A surge of low level moisture,
instability, and strong shear was moving in from the southwest.
Upstream dewpoints in the upper 60s to lower 70s was observed
across the central and southern Louisiana which was associated
with a northward moving warm frontal boundary.

For tonight into early Monday the combination of moist dewpoints,
strong lapse rates, strong deep layer shear, and good instability
will provide severe weather across the ArkLaMiss for this afternoon
through early Monday. Cam models shows that an MCS will cross the
region overnight with discrete supercells developing ahead of it
with good tornado potential. SPC has a high risk of severe across
our far western parishes, along with a moderate risk for most of our
central sections with an enhanced risk in the north and east. The
primary risks will be damaging winds, tornadoes with a few strong
tornadoes, some flash flooding, and quarter to golfball sized hail.
Cam models moves the MCS out of our eastern counties by mid-
morning Monday. Convection will continue through the day Monday
and will end by Monday night. Cam models also shows that we will
get training of cells as mesoscale processes comes into the play
as some boundaries get hung up during the night. Rainfall amounts
will be around three to five inches with locally higher amounts
possible.

As far as temperatures are concern lows will be in the 60s and highs
on Monday will be in the middle 70s to the lower 80s./17/

Monday night through Sunday: By Monday evening the closed low and
mid level trough axis will shift farther northeast of our region
leaving zonal flow across our region. This will be brief though as
our winds aloft will begin backing to the southwest by morning
ahead of another closed low dropping over the southern plains. WAA
will gradually increase Tuesday and Tuesday night as this system
deepens and shifts east to the mid Mississippi valley by Wednesday
morning. Dry weather and warmer than normal temperatures will last
into Tuesday evening but rain chances will return after midnight
Tuesday night as a weak warm front lifts north through the area.
A cold front associated with the large low pressure system will
swing through our CWA Wednesday morning. Dry weather with a cooler
and drier airmass will be over the CWA by evening. The closed low
will slowly lift northeast Wednesday night but a large upper level
trough will linger through Thursday before shifting east Friday.
As a result dry weather and more seasonal temperatures will
continue through the end of the week. High pressure surface and
aloft will strengthen over the region Friday night through
Saturday before shifting east Sunday. This will lead to a warming
trend during the weekend. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       80  57  84  63 /  24   4   3  27
Meridian      81  56  84  61 /  42   6   3  31
Vicksburg     79  57  84  62 /  18   3   3  23
Hattiesburg   84  57  86  64 /  42   3   2  37
Natchez       79  58  83  63 /  20   2   2  28
Greenville    77  56  82  59 /  14   3   3  18
Greenwood     77  56  83  60 /  20   4   3  22

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 9 AM CDT this morning for MSZ040>066-
     072>074.

LA...Flash Flood Watch until 9 AM CDT this morning for LAZ015-016-
     023>026.

AR...None.

&&

NF/17/22
Hazardous weather outlook, Apr 2, 9:45 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
945 PM CDT Sun Apr 2 2017

ARZ074-075-LAZ007-MSZ034-035-040245-
Ashley-Chicot-Morehouse-Washington-Humphreys-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and northwest
Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Elevated
TIMING...remainder of tonight

Additional rainfall of one to two inches through the remainder of
the night will likely lead some isolated flooding issues.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ018-019-025-040245-
Bolivar-Sunflower-Leflore-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of north central
Mississippi, and northwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Limited
TIMING...remainder of tonight

Additional rainfall of around one inch through the remainder of
the night may lead to one or two isolated flooding issues.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ026>033-040245-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of tonight

FLOODING
THREAT...Limited
TIMING...remainder of tonight

Severe thunderstorms will be possible through the remainder of the
night. The main risks will be damaging winds, and hail, but a
tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ008-009-015-MSZ040-040245-
West Carroll-East Carroll-Richland-Issaquena-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...The rest of Tonight and Monday

FLOODING
THREAT...Significant
TIMING...remainder of tonight

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ036-040245-
Holmes-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of tonight

FLOODING
THREAT...Elevated
TIMING...remainder of tonight

Severe thunderstorms will be possible through the remainder of the
night. The main risks will be damaging winds, and hail, but a
tornado cannot be ruled out.

Torrential rain associated with thunderstorms through tonight
will likely cause at least isolated flooding issues with total
rainfall amounts ranging from 3 to 5 inches anticipated and
locally higher amounts are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ025-MSZ042-047-040245-
Tensas-Yazoo-Warren-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...remainder of tonight

FLOODING
THREAT...Significant
TIMING...remainder of tonight

Severe thunderstorms will be possible through the remainder of the
night. The main risks will be damaging winds, and hail, but a
tornado cannot be ruled out.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

LAZ016-023-MSZ041-040245-
Madison LA-Franklin LA-Sharkey-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, and west central Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...remainder of tonight

FLOODING
THREAT...Significant
TIMING...remainder of tonight

An isolated severe thunderstorms will be possible through the
remainder of the night. The main risks will be damaging winds and
hail.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight.

MSZ037>039-045-046-051-052-056>058-063>066-072>074-040245-
Attala-Winston-Noxubee-Neshoba-Kemper-Newton-Lauderdale-Smith-
Jasper-Clarke-Lawrence-Jefferson Davis-Covington-Jones-Marion-
Lamar-Forrest-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, south central Mississippi,
and southeast Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...remainder of tonight

FLOODING
THREAT...Elevated
TIMING...remainder of tonight

Severe thunderstorms will are likely through the remainder of the
night. The main risks will be damaging winds, and hail, and
tornadoes. A strong tornado still cannot be ruled out across
portions of southeastern Mississippi.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 3 to 5 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible for portions of
central Mississippi, portions of south central Mississippi,
east central Mississippi, and portions of southeast
Mississippi on Tuesday night.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Tuesday night.

LAZ024-026-MSZ043-044-048>050-053>055-059>062-040245-
Catahoula-Concordia-Madison MS-Leake-Hinds-Rankin-Scott-Claiborne-
Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-
945 PM CDT Sun Apr 2 2017

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...The rest of Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...remainder of tonight

FLOODING
THREAT...Significant
TIMING...remainder of tonight

Severe thunderstorms will are likely through the remainder of the
night. The main risks will be damaging winds, and hail, and
tornadoes. A strong tornado still cannot be ruled out across
portions of south-central Mississippi.

Torrential rain associated with thunderstorms through tonight
will likely cause flooding issues with total rainfall amounts
ranging from 4 to 6 inches anticipated and locally higher amounts
are not out of the question.

(www.weather.gov/images/jan/graphicast/image2.png)
(www.weather.gov/images/jan/graphicast/image3.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Isolated severe thunderstorms are possible for portions of
central Mississippi, portions of south central Mississippi,
east central Mississippi, and portions of southeast
Mississippi on Tuesday night.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of tonight and Tuesday night.

50

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   www.weather.gov/jan/precipmaps

River Forecast Center...
   www.weather.gov/lmrfc/
Significant River Flood Outlook...
   www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Apr 3, 1:59 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
159 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 AM     TSTM WND GST     4 S TERRY               32.04N 90.30W
04/03/2017  E65 MPH          COPIAH             MS   TRAINED SPOTTER

            .

&&

CE
Local storm report, Apr 3, 2:00 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     FLASH FLOOD      2 ENE FLOWOOD           32.34N 90.07W
04/03/2017                   RANKIN             MS   TRAINED SPOTTER

            PARKING LOT AND CARS FLOODED AT LAUREL PARK
            APARTMENTS.

&&

TW
Local storm report, Apr 3, 2:04 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      2 SW MERIDIAN           32.36N 88.74W
04/03/2017                   LAUDERDALE         MS   EMERGENCY MNGR

            PART OF THE ROAD FLOODED, OLD HWY 80 AND
            65TH.

&&

CE
Local storm report, Apr 3, 2:21 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     TSTM WND DMG     1 S HAZLEHURST          31.85N 90.39W
04/03/2017                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN.

&&

CE
Local storm report, Apr 3, 2:23 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
223 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     TSTM WND DMG     1 SSE CRYSTAL SPRINGS   31.98N 90.35W
04/03/2017                   COPIAH             MS   EMERGENCY MNGR

            TREES DOWN.

&&

CE
Local storm report, Apr 3, 3:14 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 AM CDT MON APR 3 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0207 AM     TSTM WND DMG     5 N PRENTISS            31.67N 89.89W
04/03/2017                   JEFFERSON DAVIS    MS   EMERGENCY MNGR

            A COUPLE TREES DOWN, GOLDEN PINE AND HWY 13
            N.

&&

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:10 PM CDTFlash Flood WarningJANIssaquena, Warren5 hr
Apr 2, 7:24 PM CDTTornado WarningJANHinds, Madison, Yazoo44 min
Apr 2, 7:39 PM CDTSevere Thunderstorm WarningJANHinds51 min
Apr 2, 7:40 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo4 hr
Apr 2, 7:54 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo51 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Simpson49 min
Apr 2, 8:30 PM CDTSpecial Weather StatementJANJefferson Davis45 min
Apr 2, 8:35 PM CDTSpecial Weather StatementJANSmith55 min
Apr 2, 8:45 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott45 min
Apr 2, 8:54 PM CDTSpecial Weather StatementJANMadison36 min
Apr 2, 9:04 PM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott4 hr
Apr 2, 9:16 PM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith28 min
Apr 2, 9:36 PM CDTSevere Thunderstorm WarningJANScott39 min
Apr 2, 10:18 PM CDTRiver Flood WarningJANHinds, Warren13 days
Apr 2, 10:30 PM CDTRiver Flood WarningJANAttala, Holmes8 days
Apr 2, 10:30 PM CDTRiver Flood WarningJANMadison, Yazoo11 days
Apr 2, 10:59 PM CDTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson46 min
Apr 2, 11:07 PM CDTSpecial Weather StatementJANLauderdale53 min
Apr 2, 11:18 PM CDTFlash Flood WarningJANHinds, Madison, Yazoo4 hr
Apr 2, 11:26 PM CDTFlash Flood WarningJANAdams, Claiborne, Franklin, Jefferson4 hr
Apr 2, 11:27 PM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton4 hr
Apr 2, 11:43 PM CDTSevere Thunderstorm WarningJANAdams, Franklin62 min
Apr 2, 11:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Lincoln61 min
Apr 3, 12:04 AM CDTFlash Flood WarningJANWarren3 hr
Apr 3, 12:42 AM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln48 min
Apr 3, 12:52 AM CDTFlash Flood WarningJANHinds, Rankin4 hr
Apr 3, 1:28 AM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson47 min
Apr 3, 1:53 AM CDTFlash Flood WarningJANLeake, Madison, Scott3 hr
Apr 3, 1:54 AM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Rankin, Scott, Simpson and 1 more66 min
Apr 3, 2:11 AM CDTRiver Flood WarningJANLeake4 days
Apr 3, 2:38 AM CDTSevere Thunderstorm WarningJANCovington, Jasper, Jones, Smith52 min
Apr 3, 2:54 AM CDTAreal Flood WarningJANHinds, Madison, Warren, Yazoo3 hr
Apr 3, 3:07 AM CDTFlash Flood WarningJANJasper, Smith3 hr
Apr 3, 3:13 AM CDTSevere Thunderstorm WarningJANClarke, Jasper, Lauderdale62 min
Apr 3, 3:23 AM CDTSevere Thunderstorm WarningJANMarion52 min
Apr 3, 3:25 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton3 hr
Apr 3, 3:40 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence3 hr
Apr 3, 4:05 AM CDTSevere Thunderstorm WarningJANForrest, Lamar40 min
Apr 3, 4:07 AM CDTAreal Flood WarningJANHinds, Leake, Madison, Rankin, Scott6 hr
Apr 3, 4:19 AM CDTFlash Flood WarningJANForrest, Lamar, Marion3 hr
Apr 3, 5:04 AM CDTSpecial Weather StatementJANForrest26 min
Apr 3, 5:11 AM CDTFlash Flood WarningJANRankin, Scott4 hr
Apr 3, 5:32 AM CDTAreal Flood WarningJANHinds, Madison, Warren, Yazoo6 hr
Apr 3, 6:36 AM CDTRiver Flood WarningJANLeake8 days
Apr 3, 6:36 AM CDTRiver Flood WarningJANLeake5 days
Apr 3, 9:49 AM CDTRiver Flood WarningJANNoxubee3 days
Apr 3, 10:16 AM CDTRiver Flood WarningJANClarke4 days
Apr 3, 11:15 AM CDTRiver Flood WarningJANCarroll, Leflore48 hr
Apr 3, 11:45 AM CDTRiver Flood WarningJANHinds, Rankin7 days
Apr 3, 11:49 AM CDTRiver Flood WarningJANCopiah, Simpson10 days
Apr 3, 11:49 AM CDTRiver Flood WarningJANLawrence11 days
Apr 3, 11:49 AM CDTRiver Flood WarningJANMarion12 days
Apr 3, 12:25 PM CDTRiver Flood WarningJANLeake26 hr

Nearby

Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.